Thunderstorm Wind, Hudspeth
- When
- June 25, 4:45 PM MST to 4:47 PM MST
- Where
- Hudspeth County, 4 mi ESE of Dell City Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.938, -105.113
Cool pockets of air aloft dropping down the front side of an upper high moved over a moist air mass and triggered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Cool pockets of air aloft dropping down the front side of an upper high moved over a moist air mass and triggered severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 25, 2:18 PM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 318 PM MDT MON JUN 25 2007 .SYNOPSIS... A SHARP RIDGE OF HIGH PRESSURE OVER WESTERN NEW MEXICO REMAINS IN CONTROL OUR WEATHER PATTERN. THIS FEATURE IS KEEPING THE REGIONS WEST OF THE RIO GRANDE DRY. TO THE EAST AN UPPER LEVEL LOW AND SOUTHEAST LOW LEVEL FLOW IS ALLOWING SOME MOISTURE TO STAY OVER THE REGIONS EAST OF THE RIO GRANDE. INTENSE DAYTIME HEATING WILL KEEP AFTERNOON TEMPERATURES QUITE HOT. THUNDERSTORMS WILL FIRE EACH AFTERNOON EAST OF THE RIO GRANDE ON TUESDAY AND WEDNESDAY. TO END THE WEEK THE MOISTURE CREEPS WEST AND ALL AREAS WILL SEE STORM CHANCES. WITH THE INCREASED CLOUD COVER TEMPERATURES WILL FALL BACK TO NORMAL LATE IN THE WEEK. && .DISCUSSION... THE TALE OF TWO HALVES...WEST VS EAST. WEST A STRONG RIDGE IS KEEPING AREAS WEST OF THE RIO GRANDE HOT...DRY...AND STABLE. EAST OF THE RIO GRANDE THE BACK EDGE OF AN UPPER LOW OVER N TEXAS IS ALLOWING MOISTURE TO WORK INTO THE AREA. THE MOISTURE IS LIMITED AND THUS INSTABILITY IS MINIMAL. DAYTIME HEATING IS COMBINING WITH MOUNTAIN UPGLIDE TO DESTABILIZE THE AIRMASS. PULSE STORMS HAVE BEEN THE RESULT OVER THE SOUTHERN SACS THIS AFTERNOON. THESE STORMS HAVE BEEN PRODUCING BRIEF SVR HAIL UP TO THE SIZE OF A QUARTER. IN ADDITION...WEAK STEERING FLOW IS CAUSING MINIMAL FLOODING PROBLEMS. THE REPORTS HAVE BEEN ROCKS AND MUD ON HIGHWAY 82. THIS SAME SCENARIO WILL REPEAT ITSELF TOMORROW AND THEN PROBABLY LOOK SIMILAR ON WEDNESDAY. THE PATTERN WONT CHANCE MUCH DURING THIS PERIOD THUS THE MINIMAL CHANGES IN THE FORECAST DAY TO DAY FOR THESE DAYS. THE UPPER RIDGE WILL BEGIN TO WEAKEN AND SHIFT WEST A BIT. BUT NOT BEFORE TEMPS WARM A BIT MORE TUESDAY. WEDNESDAY ON TEMPS SHOULD TREND SLIGHTLY DOWN. HOWEVER THEY ARE EXPECTED TO REMAIN AT OR ABOVE NORMALS. LATER IN THE WEEK...THU-FRI...THE RIDGE WEAKENS AND SHIFT A BIT NORTH. THIS WOULD ALLOW A BIT MORE MOISTURE TO WORK FURTHER WEST FROM THE SE. THUS WILL KEEP THE INHERITED SPREAD OF POPS TO THE WEST THU ONWARD. SAT-MON THE RIDGE ALOFT STAYS IN PROXIMITY OF THE GILA. THUS THAT AREA WILL PROBABLY HAVE SOME RESISTANCE TO STORMS. THUS WILL KEEP ONLY A SLIGHT CHANCE FOR THAT AREA. && .AVIATION...26/00Z-27/00Z VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. ISOLD LOWLAND... SCT MOUNTAIN THUNDERSTORMS OVER AREAS EAST OF A EL PASO TO ALAMOGORDO LINE THIS AFTERNOON UNTIL MID EVENING. A REPEAT OF THE SAME IS EXPECTED ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 103 74 100 71 / 10 10 10 20 30 SIERRA BLANCA TX 66 99 65 92 62 / 10 10 10 20 30 LAS CRUCES 69 103 70 100 67 / 10 10 10 10 30 ALAMOGORDO 64 101 65 97 62 / 10 10 10 20 30 CLOUDCROFT 54 79 51 74 48 / 20 20 20 20 30 TRUTH OR CONSEQUENCES 66 102 67 98 64 / 10 10 10 10 30 SILVER CITY 57 96 59 94 56 / 10 10 10 10 20 DEMING 66 103 67 101 64 / 10 10 10 10 20 LORDSBURG 67 103 68 102 65 / 10 0 0 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14 / BIRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT MON JUN 25 2007 NMZ022>025-030>032-TXZ055-056-261800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TRIPLE DIGIT HEAT AND LIGHT WINDS THIS AFTERNOON ACROSS THE LOWLANDS ARE CAUSE FOR CONCERN WITH YOUNG AND ELDERLY TODAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED OVER OTERO...HUDSPETH AND EASTERN EL PASO COUNTIES. SMALL HAIL...AREAS OF HEAVY RAIN AND BRIEF STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CONTINUED THREAT OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE TUESDAY AND WEDNESDAY. THUNDERSTORM ACTIVITY WILL SPREAD WEST IN COVERAGE TO THE BOOTHEEL BY THURSDAY. SMALL HAIL AND GUSTY WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 159 PM MDT MON JUN 25 2007 NMZ024-025-260200- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON 159 PM MDT MON JUN 25 2007 ...STRONG THUNDERSTORMS IN THE SACRAMENTO MOUNTAINS... STRONG THUNDERSTORMS ARE DEVELOPING OVER THE SACRAMENTO MOUNTAINS AND MAY MOVE INTO THE SURROUNDING AREAS AS THE AFTERNOON PROGRESSES. THESE STORMS WILL PRODUCE HEAVY RAIN AND COULD PRODUCE LARGE HAIL. ADAIR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TORNADO 2 E CLOUDCROFT 32.95N 105.70W
06/25/2007 OTERO NM OTHER FEDERAL
A SMALL ROPE-LIKE TORNADO WAS REPORTED BY WEATHER
OBSERVERS AT HOLLOMAN AFB. THE TORNADO WAS OBSERVED FOR 8
MINUTES OVER MOUNTAINS BENEATH A THUNDERSTORM 23 MILES
EAST NORTHEAST OF HOLLOMAN AFB...BEFORE DISSIPATING. THE
TORNADO REMAINED STATIONARY DURING OBSERVATION...WHILE
THE ASSOCIATED THUNDERSTORM MOVED SOUTH.
&&
PIEPERThe El Paso radar (KEPZ), 150 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42807.